Thunderstorm Wind, Beaver
- When
- June 18, 9:05 PM CST
- Where
- Beaver County, 1.49 mi SSW of Beaver
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.800, -100.530
Multiple long-lived discrete supercells developed this day but these remained in the Texas Panhandle. A line of thunderstorms developed in the afternoon and moved across the Oklahoma Panhandle.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Multiple long-lived discrete supercells developed this day but these remained in the Texas Panhandle. A line of thunderstorms developed in the afternoon and moved across the Oklahoma Panhandle. These storms produced severe wind gusts near Beaver, OK.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 18, 6:11 PM CST, 2 hours 54 minutes earlier.
Area Forecast Discussion National Weather Service Amarillo TX 711 PM CDT Tue Jun 18 2019 .AVIATION... For the 00z TAFs... Scattered thunderstorms will pose a threat to the terminals through around 03z. Variable surface winds gusting above 35 expected near thunderstorms. Following thunderstorms, variable surface winds generally below 10 kt expected through the night. Surface winds expected to settle to a northwest direction for much of the day on Wednesday at speeds below 15 kt. VFR conditions expected next 24 hours, apart from brief visibility reductions in thunderstorms this evening. Cockrell && .PREV DISCUSSION... /Issued 258 PM CDT Tue Jun 18 2019/ SHORT TERM...This Afternoon through Tomorrow... Synopsis: Upper level troughing is noted across the central CONUS. A leading shortwave is now shifting east/northeast across the central plains, with a second more subtle shortwave in northern NM. Isolated to scattered thunderstorms are expected late this afternoon into the evening hours in conjunction with the upper level shortwave and a cold front. There is a cap, but it is not as strong as previously thought based on the 19z KAMA special sounding. Any storms that do develop could become severe with large hail and strong winds being the main threat. An isolated tornado can't be rule out this evening mainly in the eastern Texas Panhandle. Storm should be ending after the front moves through tonight. There is a chance of some very isolated diurnally driven storms Wednesday afternoon, with storms moving off the higher terrain and perhaps along a weak area over convergence near the caprock. A few of these storms could become briefly severe with hail and wind, with a diminishing threat into the early evening. The following discussion will focus on today and tonight: Convective Initiation (CI): Convection has already initiated near Raton NM near a pre-frontal trough that is currently draped across southeast CO down into the western Oklahoma Panhandle and back up into southern KS. A cumulus field is also becoming more evident just south of the pre-frontal trough near KDHT to KDUX and will need to be monitored for additional initiation in the next 1-2 hours. The cap is a concern in the Panhandles and may limit convective initiation and sustainment, especially across the southern Texas Panhandle. The 19z special sounding showed 51 J/kg MLCIN which may limit coverage, but a few storms should be able to develop in the Panhandles, or at least persist as they move into the area from our west. Another area of attempted CI is along a low level theta-E gradient that is slowly shifting north near Plainview to Childress, and has an area of Tcu near Floydata as of 19z. The cap may be too strong for development in this area based on the convective trends. The subtle shortwave trough is noted in the mid level water vapor imagery now moving into north central NM, and this may result in additional convective development across the northern zones in the evening. These storms are expected to move east to southeast at 10 to 25 mph. Another round of storms may develop overnight as the main cold front moves south and generates elevated convection in the eastern Texas Panhandle near the better theta-E axis. Pre-Storm Environment: A band of moderate 500mb westerlies is noted across the northern zones which supports 25 to 35 knots of effective bulk shear. Further south, mid level winds are weaker and surface winds are still veered to the southwest, resulting in lower effective shear values of around 20 knots. These may increase some this evening as the low level jet increases. Plenty of insolation across the Panhandles supports a thermodynamic environment around 1500 - 2000 J/kg MLCAPE. Temperatures should come up another few degrees which will increase MLCAPE, with some 2500 to 3000 J/kg possible. Steep lapse rates are also noted in the low and mid levels with EML that also could keep capping concerns. However, short term models continue to suggest that the cap will weaken enough for storms to survive. Low level moisture is characterized with a subtle moisture gradient of mid 50s dew points in the northeastern NM plains to low 60s dew points in the eastern half of the Panhandles. This moisture is fairly shallow so LCL heights are still moderate high, around 1500 to 2000 m. These may drop some this evening aided by some additional moisture advection with the low level jet. Convective Mode and Severity: Given plentiful instability and moderate shear in the northern zones, a few discrete storms capable of supercell structures will be possible. These storms may loose their supercell characteristics if they move southward out of the better shear, however some backing of the low level winds this evening and the increase in LLJ could offset this some. Upscale growth will likely be the result of the strengthening LLJ and better lift with the shortwave. Overall, the discrete storms will pose the main hail threat. Certainly can't rule out some golf ball to tennis ball size hail with the strongest discrete storms. Winds will become more of a threat if storms can grow upscale with DCAPE as high as 1400 J/kg in the Texas Panhandle. The tornado threat is low due to lack of better low level shear and high LCL heights, however if surface winds can back enough this evening, an isolated tornado threat can't be ruled out. Ward LONG TERM... Upper level flow will transition from northwest to zonal on Thursday and then it will become more southwest by Friday as an upper level trough moves through the northwest U.S. Thursday and Friday are expected to be dry with temperatures above normal as southwest surface winds increase. Showers and thunderstorms may return to the northern and eastern CWA Saturday night through Sunday as a cold front moves into the region and stalls. Several upper level short wave troughs will move through the southwest flow aloft which will help trigger the showers and storms. The upper level trough then swings through the high plains by Monday which should take the rain with it. The rain and cold front will help to drop temperatures back down to near normal for the weekend and then temperatures will warm again on Monday. && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 59 85 60 95 66 / 30 10 10 0 0 Beaver OK 59 82 60 93 67 / 40 10 10 5 5 Boise City OK 53 79 56 90 60 / 30 20 10 0 5 Borger TX 60 86 62 96 68 / 30 20 10 0 0 Boys Ranch TX 58 85 59 96 65 / 20 10 10 0 5 Canyon TX 59 88 59 96 65 / 20 10 10 0 0 Clarendon TX 62 86 62 93 69 / 20 20 10 0 5 Dalhart TX 54 81 56 92 60 / 20 20 10 0 5 Guymon OK 56 81 58 92 64 / 40 10 10 0 5 Hereford TX 59 89 60 97 65 / 20 10 10 0 0 Lipscomb TX 61 83 62 94 69 / 40 10 10 0 5 Pampa TX 60 83 61 93 67 / 30 20 10 0 0 Shamrock TX 64 87 62 94 70 / 30 20 10 0 5 Wellington TX 65 89 64 95 71 / 30 20 10 0 5 && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 03/77
Hazardous Weather Outlook National Weather Service Amarillo TX 309 PM CDT Tue Jun 18 2019 OKZ001>003-TXZ001>020-317-190815- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 309 PM CDT Tue Jun 18 2019 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Tonight. Thunderstorms are expected through tonight. Some storms may become severe with large hail and damaging winds being the primary hazard. However, an isolated tornado cannot be ruled out mainly across the eastern Texas Panhandle. Heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms will be possible across parts of the Panhandles Wednesday afternoon and again Saturday night through Sunday. Some of the storms Wednesday afternoon may become strong to severe with large hail and damaging winds the main threats. .SPOTTER INFORMATION STATEMENT... Emergency Management Officials and spotter groups should be ready for possible activation through tonight.
Special Weather Statement
National Weather Service Amarillo TX
928 PM CDT Tue Jun 18 2019
OKZ002-003-TXZ003-004-190330-
Texas OK-Beaver OK-Ochiltree TX-Hansford TX-
928 PM CDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BEAVER...EASTERN TEXAS...
NORTHERN HANSFORD AND NORTHWESTERN OCHILTREE COUNTIES UNTIL 1030 PM
CDT...
At 928 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northeast of Tyrone to 5 miles
southwest of Adams to 10 miles northwest of Gruver. Movement was east
at 35 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Locations impacted include...
Beaver, Tyrone, Forgan, Hardesty, Adams, Farnsworth, Boyd, Floris,
Bryans Corner, Baker, Mocane, Turpin and Balko.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3665 10051 3630 10095 3633 10162 3634 10162
3668 10121 3700 10105 3700 10044
TIME...MOT...LOC 0228Z 266DEG 29KT 3699 10099 3669 10113 3639 10150
LGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
930 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL 2 NE BORGER 35.68N 101.38W
06/18/2019 E2.00 INCH HUTCHINSON TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1900974
WARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
938 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL PAMPA 35.55N 100.96W
06/18/2019 M3.00 INCH GRAY TX PUBLIC
PICTURE OF HAIL SENT VIA SOCIAL MEDIA.
&&
EVENT NUMBER AMA1900975
LFMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 8 NW LAKE MCCLELLAN 35.30N 100.98W
06/18/2019 GRAY TX TRAINED SPOTTER
TRAINED SPOTTER REPORTED SEVERAL POWER POLES DOWN.
&&
EVENT NUMBER AMA1900976
WARDPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
957 PM CDT TUE JUN 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND GST 2 NW LAKE MCCLELLAN 35.24N 100.90W
06/18/2019 M64 MPH GRAY TX MESONET
&&
EVENT NUMBER AMA1900977
JCSpecial Weather Statement National Weather Service Amarillo TX 957 PM CDT Tue Jun 18 2019 OKZ003-190345- Beaver OK- 957 PM CDT Tue Jun 18 2019 ...SIGNIFICANT WEATHER ADVISORY FOR BEAVER COUNTY UNTIL 1045 PM CDT... At 957 PM CDT, Doppler radar was tracking a strong thunderstorm over Forgan, or 8 miles north of Beaver, moving east at 55 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Beaver, Forgan, Gate, Knowles, Elmwood, Mocane, Slapout and Balko. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take shelter in a sturdy building if threatening weather approaches. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3650 10000 3650 10080 3700 10059 3700 10000 TIME...MOT...LOC 0257Z 273DEG 46KT 3693 10050 LG
The Dodge City radar (KDDC), 118 km away, was scanning. The volume nearest the first event began at 03:07 UTC.
2 thunderstorm wind. Local standard time, as filed.
Public reported tree limbs broken and shingles blown off of a roof.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 840180, 840179.